Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
QT3.14

Can anybody help me with my FLUSHING? >:(

Hey guys! :) SO, I've been off Tretinoin cream for about 9 months, about 2/3 months ago, I developed bad facial flushing. In the morning when I wake up to wash my face, my face would feel very tight and sensitive, especially my nostrils would feel like thier on fire and It would feel "hot" then a few hours later about 4-5, my skin would be drenched in oil. Whenever i get mad, freaked out, scared, embarassed anything that involves getting my emotions in I would flush real bad, I am fair with some gold undertones and my face would turn bright red. Its so embrassing... I can feel myselft turning red too, my face would burn up. Im so sick of this, I hate turning so red from being embarassed and knowing that im embarassed makes me more red. ugh.

So my question is will my skin "recover" or turn normal or at least reduce it's flush? In the matter of time? Products? Techniques? I know how retinoids thin out your skin but will your skin ever turn back to normal? If so how long? :( I didnt use tretinoin for that long, about a little longer than a month.

Beside the shitload of break outs it gave me, Im also very concern about the flush, so any suggestions will help.

Share this post


Link to post
Share on other sites

Hi there

Sorry to hear about your flushing - unfortunetly tretinoin cream (or oral isotretinoin - basically anything with retinol or retinoic acid) can definetly cause long-term facial flushing and redness in some people. You say your 9 months post tretinoin cream... so you have waited a good length of time to see if it will go away on it's own. At this point i'd advise you to see your Dermatologist as it is likely you have developed Rosacea from the tretinoin treatment. If you find a good Dermatologist, this can be effectively managed so that you find some relief.

For information or further advice you could visit these sites:

1. http://rosaceagroup.org/The_Rosacea_Forum/

2. http://www.rosacea.org/index.php

Best, Shantelle

Edited by Shantelle

Share this post


Link to post
Share on other sites

Hello Shantelle

I want to know how long is long term flushing from using tretinoin? :redface: lol. The thing is i havent been flushed right after i stopped, It started to develop 3-4 months after I stopped which i odd. I hope I did not develop rosacea.. is rosacea the same thing as flushing? Will taking Isotretinoin make it worse? I will contact my dermatologist but its unlikely that she will have any suggestions, I asked her once n told her and she said its normal.. so I dont know :(

Share this post


Link to post
Share on other sites

There is no way to tell how long the flushing effect will last - time varys between each individual affected. Maybe months, maybe years. Yes, the flushing can start during treatment, or post treatment. Definitely do notever take oral isotretinoin if you have had flushing reactions to tretinoin cream, i.e. adding more retinol / retinoic acid to your system will only make your flushing worse. Sometimes you need to shop around to find a good Derm.

Hope this helps, Shantelle

Share this post


Link to post
Share on other sites

I developed ATROCIOUS facial flushing after using accutane. I mean, it really was terrible. One time, I was just standing in line at the airport and for no reason my face flared up bright red, I felt like I was going to pass out. A security guy even walked over and asked if I was okay.

However, 12 months after going off of accutane it finally subsided substantially. I'm about a year and a half off of it now and I NEVER flush anymore.

It is possible that, like me, the accutane could just be taking time to leave your system (I had MAJOR joint pain up until a year post-tane as well) so there is a good chance that the flushing will eventually subside. There IS also the possibility that it is rosacea as well, though, so I would get it checked with a derm. Just remember that they are human... that is, they are afraid of lawsuits like anyone else so any possibility of accutane causing permanent problems and they will likely turn a blind eye.

Edited by Someguy238

Share this post


Link to post
Share on other sites

Shantelle, Okay thanks for the help.

Someguy238, Was you aware of your flushing when you had it? I find the more I worry about it, the more it heats up. Wow, I hope my flushing will be gone by then :/ How's your skin doing so far? No pimples I bet :) Yeah maybe I need to wait for the retinoids in my system leave....but I never taken it orally, I used it as a topical... I wonder if thats somewhat different. I hope i didnt develop rosacea :o Lol. Thank you for your reply, It really help!

Share this post


Link to post
Share on other sites
Someguy238, Was you aware of your flushing when you had it? I find the more I worry about it, the more it heats up.

Oh, I was COMPLETELY aware of it. It's that vicious cycle where the more you flush the more embarrassed you get, and the more embarrassed you get the more you flush.

And everything was a trigger. Spicy foods, the sun, exercise, heat heat HEAT! Anytime I was in a warm indoor area I was guaranteed to blush. And after the blushing went away, I had another six months of constant facial redness. Even if I didn't blush very much, my face was still constantly red and hot to the touch.

EVENTUALLY, it all went away.

Share this post


Link to post
Share on other sites

Someguy238 - Wow, I know what you mean. Im very glad it went away :) I hope mine will improve soon. Thanks for the info!

Share this post


Link to post
Share on other sites

I used tretinoin for a long time, then I was even on Accutane for about 6 months. My face getting flushed was soo horrible, I know how you feel. I have been off of everything for almost 2 years & my skin doesn't flush so badly anymore, but it still does a little bit.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×